horrendous day

Hi everybody I had a horrendous day (Wednesday) I couldn't sleep tossing about then I had to get up to go to the loo could hardly walk staggering about, fell over in the bathroom, managed to get back to bed but I was almost out of it. My husband came in about 3am wanting to know what was up could hardly talk so he rang for an ambulance they came. Blacked out in the ambulance before we got going frightened ambulance men and my hubby I don.t really know what happens because I am out of it It has happened before about 18 months ago but hubby says I go rigid and staring and twitchy, got on the way to hospital was sick 3 times all over everywhere. the last time I had these blackouts I had 3 in 24 hours the last one was in the hospital frightened all the nurses. They did all sorts of test including a brain scan with no untoward results. A cardioologist at the hospital concluded that it was caused by overmedication just prior to this my GP had put me on Doxidozin BP pills, the cardiologist took me off of those and said to me not to take any strong medication for my BP because it wasn.t that bad as he had me on 24 hour 4 hourly BP checks.so he knew the situation he said it was all down to white coat syndrome. Anyway a very nice young lady doctor at the hospital said what happened would be caused by a combination of the water infection and the nitrofurantoin but also I must take them get rid of the infection. she also said that my GP hadn,t given me enough so she gave me some more. I feel a lot better today still a bit doddery but basically getting there. Wendy

6 Replies

oldestnewest
  • How very dramatic - and upsetting for you all! And all due to a UTI - they're nasty little devils! You do have my sympathy - I scared everyone half to death a couple of years ago when I was in hospital and haven't been allowed to forget it since. It isn't uncommon for GPs to overdo the BP medication these days and cardiologists see it quite a bit. Are you back home? Do have a quiet and restful weekend and no more scary stuff! Best wishes to your husband - he'll have been on tenterhooks too.

  • Thanks PMRpro yes I am home and will try to get plenty of rest

  • I refuse to take nitrofurantoin because of the effect it has on me. Nausea and vomiting, though not as dramatic as your symptoms. It's a pretty fierce antibiotic.

  • I refuse to take nitrofurantoin too. I think it triggered my PMR. I was prescribed it about a year ago to take daily as a preventative measure for urinary infections due to a scarred kidney. After a few weeks I developed horrible side-effects, mainly muscle and joint pains. It felt like I had flu. The aches in my muscles went away after a few more weeks except in my shoulders and then suddenly it was like a car crash - I couldn't get out of bed or lift my arms and the pain was terrible.

  • Poor you. My reaction was not so severe. I'm fairly sure that the PMR came before the medication, but I will never touch it again. I used to have it when I was much younger and it make me queasy even then.

  • Hi Wendy, What a nightmare for you. It was lucky that your husband came in when he did. I hope you and him are feeling better now, Have a nice week end x x Cynthia (cynbil) x x

You may also like...